Skip to main content

Effects of Tall Man Lettering and Position in Discriminating Confusable Drug Names


Abstract Medical errors are now estimated to be the third leading cause of death in the United States (Makary & Daniel, 2016). Look-alike, sound- alike prescription drug mix-ups contribute to this figure. The US Food and Drug Administration (FDA) and Institute for Safe Medication Practices (ISMP) have recommended the use of Tall Man lettering since 2008, in which dissimilar portions of confusable drug names pairs are capitalized in order to make them more distinguishable. Research on the efficacy of Tall Man lettering in differentiating confusable drug name pairs has been inconclusive and it is imperative to investigate potential efficacy further considering the clinical implications (Lambert, Schroeder & Galanter, 2015). The present study a... (more)
Created Date 2017
Contributor Knobloch, Ashley (Author) / Branaghan, Russell (Advisor) / Cooke, Nancy (Committee member) / Gray, Robert (Committee member) / Arizona State University (Publisher)
Subject Cognitive psychology / confusion / drug name / lettering / tall man
Type Masters Thesis
Extent 46 pages
Language English
Copyright
Reuse Permissions All Rights Reserved
Note Masters Thesis Human Systems Engineering 2017
Collaborating Institutions Graduate College / ASU Library
Additional Formats MODS / OAI Dublin Core / RIS


  Full Text
554.7 KB application/pdf
Download Count: 87

Description Dissertation/Thesis